Skip to main content

Euclidean and Hermitian LCD MDS codes

Abstract

Linear codes with complementary duals (abbreviated LCD) are linear codes whose intersection with their dual is trivial. When they are binary, they play an important role in armoring implementations against side-channel attacks and fault injection attacks. Non-binary LCD codes in characteristic 2 can be transformed into binary LCD codes by expansion. On the other hand, being optimal codes, maximum distance separable codes (abbreviated MDS) are of much interest from many viewpoints due to their theoretical and practical properties. However, little work has been done on LCD MDS codes. In particular, determining the existence of q-ary [nk] LCD MDS codes for various lengths n and dimensions k is a basic and interesting problem. In this paper, we firstly study the problem of the existence of q-ary [nk] LCD MDS codes and solve it for the Euclidean case. More specifically, we show that for \(q>3\) there exists a q-ary [nk] Euclidean LCD MDS code, where \(0\le k \le n\le q+1\), or, \(q=2^{m}\), \(n=q+2\) and \(k= 3 \text { or } q-1\). Secondly, we investigate several constructions of new Euclidean and Hermitian LCD MDS codes. Our main techniques in constructing Euclidean and Hermitian LCD MDS codes use some linear codes with small dimension or codimension, self-orthogonal codes and generalized Reed-Solomon codes.

This is a preview of subscription content, access via your institution.

References

  1. Alderson T.L., Bruen A.A., Silverman R.: Maximum distance separable codes and arcs in projective spaces. J. Combin. Theory Ser. A 114(6), 1101–1117 (2007).

    MathSciNet  Article  Google Scholar 

  2. Ball S.: On sets of vectors of a finite vector space in which every subset of basis size is a basis. J. Eur. Math. Soc 14(3), 733–748 (2012).

    MathSciNet  Article  Google Scholar 

  3. Ball S., De Beule J.: On sets of vectors of a finite vector space in which every subset of basis size is a basis II. Des. Codes Cryptogr 65(1–2), 5–14 (2012).

    MathSciNet  Article  Google Scholar 

  4. Blokhuis A., Bruen A.A., Thas J.A.: Arcs in \(PG(n,q)\), MDS-codes and three fundamental problems of B. Segre—some extensions. Geom. Dedic. 35(1–3), 1–11 (1990).

    MathSciNet  MATH  Google Scholar 

  5. Boonniyoma K., Jitman S.: Complementary dual subfield linear codes over finite fields. arXiv:1605.06827 [cs.IT] (2016).

  6. Carlet C., Guilley S.: Complementary dual codes for counter-measures to side-channel attacks. In: Pinto E.R., et al. (eds.) Coding Theory and Applications, CIM Series in Mathematical Sciences, pp. 97–105. Springer Verlag, (2014). and Adv. Math. Commun. 10(1), pp. 131–150 (2016).

  7. Chen B., Liu H.: New constructions of MDS codes with complementary duals. arXiv: 1702.07831 (2017).

  8. Dinh H.-Q., Nguyen B.-T., Sriboonchitta S.: Constacyclic codes over finite commutative semi-simple rings. Finite Fields Their Appl. 45, 1–18 (2017).

    MathSciNet  Article  Google Scholar 

  9. Güneri C., Özbudak F., Özkaya B., Sacikara E., Sepasdar Z., Solé P.: Structure and performance of generalized quasi-cyclic codes. Finite Fields Their Appl. 47, 183–202 (2017).

    MathSciNet  Article  Google Scholar 

  10. Güneri C., Özkaya B., Solé P.: Quasi-cyclic complementary dual codes. Finite Fields Their Appl. 42, 67–80 (2016).

    MathSciNet  Article  Google Scholar 

  11. Grassl M., Gulliver T.A.: On self-dual MDS codes. Proc. ISIT 2008, 1954–1957 (2008).

    Google Scholar 

  12. Hirschfeld J.W.P., Storme L.: The packing problem in statistics, coding theory and finite projective spaces: update 2001. In: Proceedings of the Fourth Isle of Thorns Conference on Finite Geometries, Developments in Mathematics, vol. 3, pp. 201–246. Kluwer Academic Publishers (2000).

  13. Hirschfeld J.W.P., Thas J.A.: General Galois Geometries. Clarendon Press, Oxford (1991).

    MATH  Google Scholar 

  14. Jin L.: Construction of MDS codes with complementary duals. IEEE Trans. Inf. Theory 63(5), 2843–2847 (2017).

    MathSciNet  MATH  Google Scholar 

  15. Kandasamy W.V., Smarandache F., Sujatha R., Duray R.R.: Erasure Techniques in MRD codes. Infinite Study (2012).

  16. Li C.: Hermitian LCD codes from cyclic codes. Des. Codes Cryptogr. https://doi.org/10.1007/s10623-017-0447-0 (2017).

    MathSciNet  Article  Google Scholar 

  17. Li C., Ding C., Li S.: LCD Cyclic codes over finite fields. IEEE Trans. Inf. Theory 63(7), 4344–4356 (2017).

    MathSciNet  Article  Google Scholar 

  18. Li S., Li C., Ding C., Liu H.: Two families of LCD BCH codes. IEEE Trans. Inf. Theory 63(9), 5699–5717 (2017).

    MathSciNet  MATH  Google Scholar 

  19. Liu X.X., Liu H.: Matrix-Product Complementary dual Codes, arXiv:1604.03774 (2016).

  20. Massey J.L.: Linear codes with complementary duals. Discret. Math. 106–107, 337–342 (1992).

    MathSciNet  Article  Google Scholar 

  21. MacWilliams F.J., Sloane N.J.A.: The Theory of Error-Correcting Codes. Elsevier, New York (1977).

    MATH  Google Scholar 

  22. Mesnager S., Tang C., Qi Y.: Complementary dual algebraic geometry codes. IEEE Trans. Inf. Theory. https://doi.org/10.1109/TIT.2017.2766075. (2017).

    MathSciNet  Article  Google Scholar 

  23. Sari M., Koroglu M..E.: On MDS Negacyclic LCD Codes. arXiv:1611.06371 (2016).

  24. Segre B.: Curve razionali normali ek-archi negli spazi finiti. Ann. Mat. Pura Appl. 39, 357–379 (1955).

    MathSciNet  Article  Google Scholar 

  25. Thas J.A.: Finite geometries, varieties and codes. In: Proceedings of the International Congress of Mathematicians, Extra vol. III, Berlin, pp. 397–408 (1998) (electronic).

  26. Yang X., Massey J.L.: The condition for a cyclic code to have a complementary dual. J. Discret. Math. 126, 391–393 (1994).

    MathSciNet  Article  Google Scholar 

Download references

Acknowledgements

The authors thank the Assoc. Edit. and the anonymous reviewers for their valuable comments which have highly improved the manuscript. This work was supported by SECODE project and the National Natural Science Foundation of China (Grant Nos. 11401480, 11531002, 11701129). The work of C. Carlet was partly supported by Bergen Research Foundation. C. Tang also acknowledges support from 14E013, CXTD2014-4 and the Meritocracy Research Funds of China West Normal University. Y. Qi also acknowledges support from Zhejiang provincial Natural Science Foundation of China (LQ17A010008, LQ16A010005).

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Chunming Tang.

Additional information

Communicated by M. Lavrauw.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Carlet, C., Mesnager, S., Tang, C. et al. Euclidean and Hermitian LCD MDS codes. Des. Codes Cryptogr. 86, 2605–2618 (2018). https://doi.org/10.1007/s10623-018-0463-8

Download citation

  • Received:

  • Revised:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s10623-018-0463-8

Keywords

  • Linear codes
  • MDS codes
  • Linear complementary dual
  • Self-dual codes
  • Self-orthogonal codes

Mathematics Subject Classification

  • 94B05
  • 94B65